Alert archive / North Carolina / Tornado Warnings in 2024

Tornado Warning 54, NWS Raleigh, NC

September 30, 2024Edgecombe County, Halifax County, Nash County, North Carolina

NWS Raleigh, NC issued this tornado warning at Sep 30, 2024, 4:42 PM EDT for Edgecombe County, Halifax County, Nash County, North Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 30, 2024, 4:42 PM EDT (20:42 UTC)
Expired
Sep 30, 2024, 5:30 PM EDT
In force
48 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Edgecombe County, NC, Halifax County, NC, Nash County, NC

The radar

The Raleigh/Durham radar (KRAX), 93 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2024-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2024-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

030 
WFUS52 KRAH 302042
TORRAH
NCC065-083-127-302130-
/O.NEW.KRAH.TO.W.0054.240930T2042Z-240930T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
442 PM EDT Mon Sep 30 2024

The National Weather Service in Raleigh has issued a

* Tornado Warning for...
  East central Nash County in central North Carolina...
  Central Edgecombe County in central North Carolina...
  South central Halifax County in central North Carolina...

* Until 530 PM EDT.

* At 441 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Rocky Mount, moving east at 20 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Rocky Mount around 445 PM EDT.
  Tarboro around 450 PM EDT.

Other locations impacted by this tornadic thunderstorm include Speed,
Leggett, Battleboro, Whitakers, and Princeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3600 7741 3597 7739 3584 7748 3593 7789
      3604 7789 3616 7757 3606 7735
TIME...MOT...LOC 2041Z 268DEG 17KT 3598 7777 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

10
4 follow-up statements
468 
WWUS52 KRAH 302059
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
459 PM EDT Mon Sep 30 2024

NCC127-302108-
/O.CAN.KRAH.TO.W.0054.000000T0000Z-240930T2130Z/
Nash NC-
459 PM EDT Mon Sep 30 2024

...THE TORNADO WARNING FOR EAST CENTRAL NASH COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3600 7741 3597 7739 3587 7746 3596 7779
      3605 7775 3611 7771 3616 7757 3606 7735
TIME...MOT...LOC 2058Z 264DEG 16KT 3599 7769 

$$

NCC065-083-302130-
/O.CON.KRAH.TO.W.0054.000000T0000Z-240930T2130Z/
Edgecombe NC-Halifax NC-
459 PM EDT Mon Sep 30 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR NORTHERN
EDGECOMBE AND SOUTH CENTRAL HALIFAX COUNTIES...

At 458 PM EDT, a severe thunderstorm capable of producing a tornado
was located 7 miles east of Rocky Mount, moving east at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Tarboro around 505 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Princeville, Hobgood, Speed, Leggett, and Battleboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3600 7741 3597 7739 3587 7746 3596 7779
      3605 7775 3611 7771 3616 7757 3606 7735
TIME...MOT...LOC 2058Z 264DEG 16KT 3599 7769 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

10
798 
WWUS52 KRAH 302108
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
508 PM EDT Mon Sep 30 2024

NCC065-083-302130-
/O.CON.KRAH.TO.W.0054.000000T0000Z-240930T2130Z/
Edgecombe NC-Halifax NC-
508 PM EDT Mon Sep 30 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
NORTHEASTERN EDGECOMBE AND SOUTH CENTRAL HALIFAX COUNTIES...

At 508 PM EDT, a severe thunderstorm capable of producing a tornado
was located 8 miles northwest of Tarboro, moving east at 15 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Tarboro around 515 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Hobgood, Speed, and Leggett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3600 7741 3597 7739 3589 7745 3596 7772
      3602 7771 3605 7768 3608 7760 3609 7742
      3606 7735
TIME...MOT...LOC 2108Z 262DEG 13KT 3600 7765 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

10
341 
WWUS52 KRAH 302119
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
519 PM EDT Mon Sep 30 2024

NCC065-083-302130-
/O.CON.KRAH.TO.W.0054.000000T0000Z-240930T2130Z/
Edgecombe NC-Halifax NC-
519 PM EDT Mon Sep 30 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR CENTRAL
EDGECOMBE AND SOUTH CENTRAL HALIFAX COUNTIES...

At 519 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Tarboro, moving east at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
central Edgecombe and south central Halifax Counties, including the
following locations... Hobgood, Speed, and Leggett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3600 7741 3597 7739 3590 7744 3596 7763
      3600 7764 3603 7762 3605 7755 3607 7744
      3606 7735
TIME...MOT...LOC 2119Z 268DEG 16KT 3600 7760 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

10
756 
WWUS52 KRAH 302130
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
530 PM EDT Mon Sep 30 2024

NCC065-083-302139-
/O.EXP.KRAH.TO.W.0054.000000T0000Z-240930T2130Z/
Edgecombe NC-Halifax NC-
530 PM EDT Mon Sep 30 2024

...THE TORNADO WARNING FOR CENTRAL EDGECOMBE AND SOUTH CENTRAL
HALIFAX COUNTIES WILL EXPIRE AT 530 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However, there is 
still some weak rotation with this storm and gusty winds and heavy 
rain are still possible.

&&

LAT...LON 3600 7741 3597 7739 3590 7744 3596 7763
      3600 7764 3603 7762 3605 7755 3607 7744
      3606 7735
TIME...MOT...LOC 2129Z 268DEG 17KT 3600 7754 

$$

10

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Sep 30, 4:00 PM EDT, 42 minutes earlier.

Area forecast discussion, Sep 30, 4:00 PM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
400 PM EDT Mon Sep 30 2024

.SYNOPSIS...
Weak low pressure will track east across the region today, then move
just offshore tonight. A moist NE flow will develop tonight and
continue Tuesday. A cold front will finally push east across the
region mid-week, bringing clearing skies and lower humidities.

&&

.NEAR TERM /TODAY THROUGH TONIGHT/...
As of 400 PM Monday...

A decaying mid/upper low currently centered over SW WV will move NE
into the northern Mid-Atlantic through tonight as it devolves into
an open wave. PW values remain above normal across central NC (in
the 1.5 to 1.9 inch range), but this moisture is fairly shallow, as
water vapor imagery depicts ample dry air in the mid and upper
levels across central NC. At the surface, broad weak low pressure
currently centered the western Carolinas will move slowly east into
central and eastern NC, gradually deepening as it does so. A
quasistationary boundary extending to its east across southern NC
should slowly shift northward through tonight. Decent clearing has
occurred this afternoon, which when combined with rich low-level
moisture (dew points in the upper-60s to mid-70s) is resulting in
500-1000 J/kg of MLCAPE, highest in the SE, which is where visible
satellite imagery shows some cu development.

Weak perturbations rotating around the base of the mid/upper low
combined with the moist and marginally unstable air mass are
resulting in some clusters of showers moving E/NE across central NC,
and this will generally continue through early evening. While no
lightning is being observed so far, there may be enough instability
for a few isolated storms especially SE. Don't expect any convection
to get too deep given the dry air and weak lapse rates in the mid
levels. The showers have been exhibiting some signs of mid-level
rotation at times, but 0-1 km shear is quite low (around 10 kts or
less) according to SPC mesoanalysis given the minimal low-level
flow. Still, forecast soundings do indicate some veering in the
lowest 1 or 2 km. There is also a belt of 35-45 kt SW winds at H5 at
the base of the mid/upper low, which would be sufficient for storm
organization. Will continue to monitor for an isolated tornado or
damaging wind threat, especially in the east and near the surface
boundary, which is where SPC has a marginal (level 1 of 5) risk for
severe storms.

WPC also has all of central NC in a marginal (level 1 of 4) risk for
excessive rainfall through tonight, with a slight (level 2 of 4)
risk in VA that extends into our far NE counties. The best threat
should be in our east where total amounts of a half inch to an inch
are expected on average, but locally higher amounts are possible
where any storms develop, as they would be fairly slow moving. The
12z HREF shows decent neighborhood probabilities exceeding 1 inch in
an hour late this afternoon and early evening there. So localized
flash flooding can't be ruled out, mainly in urban and poor drainage
areas. The marginal instability and relatively high FFGs in the
east will be limiting factors.

Any precipitation chances will move north with the boundary tonight,
but some showers may linger in the far NE as a deformation band
potentially sets up in SE VA. NNE flow on the backside of the
surface low will bring in more fog and low stratus late tonight and
early tomorrow morning from NE to SW. Lows will remain quite mild,
in the mid-to-upper-60s.

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
As of 230 PM Monday...

A surface low will be positioned over NE NC and SE VA Tue morning.
The surface low will track east and offshore by the afternoon to
early evening hours. Behind it, northerly flow will ensue for the
evening and overnight period. Aloft, a trough will be over the lower
Mid-Atlantic region, with its axis stretching into the southern
Appalachians. Like Mon, there will be the chance of showers and a
few storms in the afternoon and early evening. Activity should be
more isolated to widely scattered compared to Mon, with best chances
across our Coastal Plain counties and the NE Piedmont in closer
proximity to the surface low. Instability is forecast to range from
250-500 J/kg of MLCAPE. Shear is also projected to be weaker, around
25 kts of 0-6 km shear, while 0-1 and 0-3 km shear is much lower
than the past several days. As such, we are not expecting any severe
threat. As for high temperatures, we'll see lots of cloud cover,
especially the northern sections of our CWA. Highs close to the VA
border will only reach the lower 70s, with lower 80s across the
south. Widespread low stratus will build back in Tue night with the
NE flow, though dewpoints will lower into the lower 60s. This will
favor overnight lows in the low to mid 60s, still well above average
for early October.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY...
As of 237 PM Monday...

...Mostly dry through the Weekend...

...Above Normal Temperatures will persist until the passage of a
cold front over the weekend...

...Closely Monitoring the Tropics/GOM...

In the wake of the exiting shortwave trough, heights will increase
aloft/subsidence as subtropical ridging amplifies over the SE US to
close out the work week. Downstairs, weak sfc high pressure will
extend over the area, with the associated NELY low-level flow will
result in less humid conditions with BL dewpoints in the 60-65F
range. Above normal temperatures will persist.  Highs ranging from
mid/upper 70s north to lower/mids 80s. Lows 60 to 65.

A moisture starved northern stream trough and associated cold front
tries to link up with some southern stream energy and moisture as it
moves through the area over Saturday. Ensemble guidance suggests non-
zero chances for rain as it advances east through the area. The more
exciting news is the arrival of less humid and cooler air into the
area by Sunday and into early next week.

A tropical wave in the western Caribbean is being monitored for
tropical development. There is currently a medium chance for a
tropical system to form and move into the GOM over the next several
days. At this time, any impacts across the SE US, either direct or
indirect, would likely occur early next week, highly dependent on
timing/amplification of a northern stream trough and attendant cold
front diving SE into the Eastern US.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 220 PM Monday...

24 hour TAF period: Scattered MVFR ceilings continue across central
NC, with broken to overcast VFR ceilings up to about 10 kft for much
of the rest of the region. Scattered to locally numerous showers
will continue into the early evening, which may result in brief MVFR
ceilings and MVFR or IFR visibilities. While no lightning is
currently observed, we are destabilizing enough that a few isolated
storms can't be ruled out in the south and east especially around
FAY. Some showers may continue through the overnight hours in the
far NE including at RWI, with dry conditions elsewhere. Widespread
low stratus and fog are expected to develop starting NE in the late
evening, spreading SW through the overnight hours. This will result
in IFR ceilings and visibilities, with LIFR even possible.
Visibilities will improve to VFR by mid morning, but ceilings will
be slower to improve, with largely MVFR by late morning and early
afternoon.

Looking beyond 18Z Tuesday: More scattered showers and isolated
storms are expected on Tuesday afternoon, with the best chance in
the NE. While the SW should scatter to VFR by late afternoon,
IFR/MVFR ceilings may linger in the NE through the whole day. While
no precipitation is expected for the remainder of the period,
some fog and low stratus will be possible each early morning.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Badgett
NEAR TERM...Danco
SHORT TERM...Kren
LONG TERM...CBL
AVIATION...Danco
Hazardous weather outlook, Sep 30, 1:42 PM EDT, 3 hours before
Hazardous Weather Outlook
National Weather Service Raleigh NC
142 PM EDT Mon Sep 30 2024

NCZ007-021>025-038>040-073>076-083>086-011745-
Person-Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-
Chatham-Stanly-Montgomery-Moore-Lee-Anson-Richmond-Scotland-Hoke-
142 PM EDT Mon Sep 30 2024

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

There is a marginal risk (level 1 of 5) of excessive rainfall today
into this evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ008>011-026>028-041>043-077-078-088-089-011745-
Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-
Wilson-Harnett-Wayne-Cumberland-Sampson-
142 PM EDT Mon Sep 30 2024

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

There is a marginal risk (level 1 of 5) of excessive rainfall and
severe storms into the early evening. Locally damaging winds and an
isolated tornado are possible with the strongest storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 30, 2:49 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Raleigh NC
249 PM EDT Mon Sep 30 2024

NCZ026-027-041-301930-
Nash NC-Franklin NC-Wake NC-
249 PM EDT Mon Sep 30 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL NASH...NORTHEASTERN
WAKE AND SOUTHWESTERN FRANKLIN COUNTIES THROUGH 330 PM EDT...

At 249 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Zebulon, or 13 miles southwest of Louisburg,
moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bunn, Rolesville, and Pilot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

LAT...LON 3583 7843 3595 7848 3609 7823 3588 7810
TIME...MOT...LOC 1849Z 241DEG 13KT 3592 7840

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Kren
Special weather statement, Sep 30, 3:18 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Raleigh NC
318 PM EDT Mon Sep 30 2024

NCZ043-078-301945-
Wayne NC-Wilson NC-
318 PM EDT Mon Sep 30 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WAYNE AND
SOUTHEASTERN WILSON COUNTIES THROUGH 345 PM EDT...

At 317 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fremont, or 10 miles north of Goldsboro, moving east at 20 mph.

HAZARD...Wind gusts in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Stantonsburg and Eureka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

LAT...LON 3557 7782 3546 7783 3546 7792 3556 7793
      3562 7781 3565 7770
TIME...MOT...LOC 1917Z 252DEG 17KT 3551 7789

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Kren
Special weather statement, Sep 30, 3:24 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Raleigh NC
324 PM EDT Mon Sep 30 2024

NCZ026-027-302030-
Nash NC-Franklin NC-
324 PM EDT Mon Sep 30 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL NASH AND SOUTHEASTERN
FRANKLIN COUNTIES THROUGH 430 PM EDT...

At 324 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bunn, or 12 miles west of Nashville, moving east at 25 mph.

HAZARD...Wind gusts in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Rocky Mount, Nashville, Dortches, Bunn, Red Oak, Spring Hope,
Castalia, and Tar River Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

LAT...LON 3589 7823 3601 7828 3613 7788 3602 7778
      3589 7785
TIME...MOT...LOC 1924Z 255DEG 20KT 3593 7818

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Kren
Special weather statement, Sep 30, 3:45 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Raleigh NC
345 PM EDT Mon Sep 30 2024

NCZ075>077-302045-
Lee NC-Harnett NC-Moore NC-
345 PM EDT Mon Sep 30 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL MOORE...
SOUTHWESTERN HARNETT AND SOUTH CENTRAL LEE COUNTIES THROUGH 445 PM
EDT...

At 345 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Southern Pines, moving northeast at 25 mph.

HAZARD...Wind gusts in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Vass, Cameron, Olivia, Timberlake, and Pineview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

LAT...LON 3522 7925 3531 7929 3546 7898 3538 7892
      3529 7891
TIME...MOT...LOC 1945Z 234DEG 20KT 3527 7923

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Kren
Special weather statement, Sep 30, 4:00 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Raleigh NC
400 PM EDT Mon Sep 30 2024

NCZ086-088-302100-
Hoke NC-Cumberland NC-
400 PM EDT Mon Sep 30 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CUMBERLAND AND EAST
CENTRAL HOKE COUNTIES THROUGH 500 PM EDT...

At 400 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Fort Liberty, moving northeast at 25 mph.

HAZARD...Wind gusts in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fayetteville, Fort Liberty, Spring Lake, Eastover, Wade, Rockfish,
and Bonnie Doone.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

LAT...LON 3496 7909 3505 7916 3524 7886 3523 7873
      3510 7874
TIME...MOT...LOC 2000Z 232DEG 20KT 3504 7905

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Kren
Special weather statement, Sep 30, 4:24 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Raleigh NC
424 PM EDT Mon Sep 30 2024

NCZ011-027-028-302130-
Edgecombe NC-Nash NC-Halifax NC-
424 PM EDT Mon Sep 30 2024

...A STRONG THUNDERSTORM WILL IMPACT NASH...NORTHWESTERN EDGECOMBE
AND SOUTHWESTERN HALIFAX COUNTIES THROUGH 530 PM EDT...

At 423 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dortches, or near Rocky Mount, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Rocky Mount, Nashville, Dortches, Red Oak, Enfield, Sharpsburg,
Spring Hope, Whitakers, Leggett, and Glenview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

LAT...LON 3596 7750 3585 7780 3587 7783 3584 7785
      3585 7788 3583 7793 3581 7812 3600 7812
      3621 7786 3619 7763 3608 7750
TIME...MOT...LOC 2023Z 254DEG 14KT 3598 7788

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

10

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 2:27 PM EDTSpecial Weather StatementRAHFranklin33 min
Sep 30, 2:49 PM EDTSpecial Weather StatementRAHFranklin41 min
Sep 30, 3:18 PM EDTSpecial Weather StatementRAHGreene27 min
Sep 30, 3:24 PM EDTSpecial Weather StatementRAHNash66 min
Sep 30, 3:45 PM EDTSpecial Weather StatementRAHLee60 min
Sep 30, 4:00 PM EDTSpecial Weather StatementRAHCumberland60 min
Sep 30, 4:24 PM EDTSpecial Weather StatementRAHNash66 min
Sep 30, 4:48 PM EDTTornado WarningRAHCumberland, Harnett, Johnston, Sampson27 min
Sep 30, 4:54 PM EDTFlash Flood Warning Considerable damage threatRAHGuilford, Randolph113 min
Sep 30, 5:16 PM EDTSpecial Weather StatementRAHJohnston59 min
Sep 30, 5:29 PM EDTSpecial Weather StatementRAHEdgecombe61 min
Sep 30, 6:22 PM EDTSpecial Weather StatementRAHWayne68 min
Sep 30, 6:38 PM EDTSpecial Weather StatementRAHOrange52 min
Sep 30, 7:12 PM EDTAreal Flood AdvisoryRAHEdgecombe, Halifax, Nash, Wayne, Wilson4 hr
Sep 30, 7:30 PM EDTSpecial Weather StatementRAHSampson45 min
Sep 30, 7:46 PM EDTRiver Flood WarningRAHEdgecombe15 hr

Nearby

Tornado Warnings in North Carolina, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.